Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 224, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 8, 2000, 6:00 PM CST for Fayette County, Hardeman County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 8, 2000, 6:00 PM CST (00:00 UTC)
- Expired
- Nov 8, 2000, 6:30 PM CST
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fayette County, TN, Hardeman County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 6:05 PM CST | Thunderstorm Wind | Moscow, TN | Two mobile homes were destroyed. Twelve other homes were damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 411 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 450 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 090001
SVRMEM
TNC047-069-090030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CST WED NOV 8 2000
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 630 PM CST
* AT 558 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6
MILES SOUTHEAST OF SLAYDEN...MOVING NORTH AT 70 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 630 PM CST INCLUDE...
MOSCOW...
LA GRANGE...LAGRANGE...
SOMERVILLE...
WHITEVILLE...
LAT...LON 3485 8958 3496 8933 3503 8921 3544 8901
3545 8938What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 3:40 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Nov 8, 3:40 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CST WED NOV 8 2000 TORNADO WATCH 787 IN EFFECT UNTIL 9 PM CST FOR AREAS SOUTH OF AN E- W LINE FROM CLARKSDALE TO TUPELO. WARM FRONT LOCATED FROM CSV-TUP-GWO AT 21Z. SFC FRONT MOVING SLOLY TO THE NW. DEWPOINTS SOUTH OF THE FRONT WERE IN THE LOWER 70S WITH AN UNSTABLE AIRMASS. SHEAR WAS GREATLY ENHANCED IN THE REGION OF THE WARM FRONT. UPR LOW MOVING ACRS WRN TX WITH DIFFLUENT FLOW ACRS THE MID SOUTH. WATER VAPOR IMAGERY INDICATES STRONG UVV AND A GOOD DEAL OF MOISTURE ACRS THE MID SOUTH. DEVELOPING SFC LOW WAS LOCATED OVR S LA AT 21Z. UPR LOW WL BECOME NEGATIVELY TITLED AS IT MOVES INTO THE SRN PLAINS. SFC LOW WL DEEPEN AND MOVE NORTH ALONG AND NEAR THE MS RIVER OVERNIGHT. EXPECT WARM SECTOR TO COVER MUCH OF N MS AND PROBABLY MOVE INTO W TN OVERNIGHT. TEMPS WL LIKELY RISE ACRS W TN...ESPECIALLY IN MKL AN SURROUNDING REGIONS BEFORE DROPPING BACK LATER TONIGHT. EXPECT FRONT TO SWEEP ACRS THE CWFA LATE TONIGHT AND EARLY TOMORROW. LOW TEMPS WL BE TRICK ACRS ERN PARTS OF THE CWFA AS FRONTAL PASSAGE THERE IS EXPECTED TO BE CLOSE TO 12Z. A CHANCE OF RAIN EARLY ON THURSDAY... ESPECIALLY ACRS ERN AREAS THEN CLOUDY AND COOLER. VERY COOL AIR SET TO MOVE INTO THE REGION THU AFTN. LOW CLOUDS WL HANG AREA THU EVENING...ESPECIALLY ACRS MKL AREA... BEFORE CLEARING OUT AFTER MIDNIGHT. NGM VERY COLD ON THU NIGHT WITH NUMBER DEEP INTO THE 30S. THIS SEEMS COLD BUT TEMPS THIS AFTN WERE IN THE UPPER 20S IN PARTS OF KS. SUNNY SKIES AND WARMING TEMPS ON FRI. EXTENDED LOOKS DRY ATTM WITH A COOLING TREND BY MON. .MEG...NONE. SJM N
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:03 PM CST | Severe Thunderstorm Warning | MEG | Decatur | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.